MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 116230
Medical Device Problem Codes Fracture (1260); Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
A checkpoint that was inserted outside of the acetabulum broke off and remained in the patient's bone.This was determined at the time of removal.
 
Additional Manufacturer Narrative
An event regarding other involving a mako checkpoint was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection confirmed the reported event.Checkpoint is broken.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the lot details were not provided.-complaint history review: could not be performed as the lot details were not provided.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
CHECKPOINT 3.5MM HEX X 15MM STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21732094
Report Number3005985723-2025-00124
Device Sequence Number14448379
Product Code OLO
UDI-Device Identifier00848486002978
UDI-Public00848486002978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number116230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale